Knowing how to detox from Lortab safely can be the difference between a very painful withdrawal period full of fear and depression and doing so with the confidence of known that you can get through this and that there is help available. Lortab is a dangerous semi-synthetic painkiller comprised of two drugs: hydrocodone and acetaminophen. As with other opiates and opioids like hydrocodone products, the withdrawal from this drug can run the gamut from mildly uncomfortable to unrelentingly painful.
It doesn’t matter the reason for the addiction – whether the Lortab addiction occurred through legitimate pain relief or recreational abuse – the symptoms for Lortab withdrawal can be dangerous and awful to go through, and often lead to the user returning to drug use simply to make the discomfort or pain go away. This is arguably the most difficult part of the rehabilitation process, and one that should be overseen by appropriately trained medical supervision in order to ensure the safety of the addict.
Lortab Withdrawal Symptoms
The symptoms of Lortab withdrawal generally start between six to twelve hours after the user has taken their last dose of the drug, and can range between discomfort to outright agony for the addict. These psychological manifestations of Lortab withdrawal symptoms include anxiety, aggression, agitation, depression, insomnia, hyperactivity, paranoia and loss of appetite. The mild to moderate physical effects of withdrawal from Lortab include a runny nose and eyes, dilated pupils, increased heart rate, excessive sweating, tremors, muscle spasms and cramping, chills and goose bumps. More severe withdrawal symptoms occur in the form of abdominal cramps with vomiting and/or diarrhea, strong muscle cramps or spasms and intense pain radiating throughout the addict’s body.
How to Detox from Lortab Safely
Detoxing from Lortab is a dangerous time, due to the physical dependence the body can form on the drug. Detox is basically the cleansing of the body from the drug – it is while the body is adjusting to the lack of Lortab that the withdrawal symptoms occur. Because of the high potential for pain and discomfort during the detox process, understanding how to detox from lortab safely can keep the addict from reverting to previous, drug abusing habits while not endangering their physical or psychological safety.
Lortab Detox with Medical Supervision
Simply put, the best thing the user can do to detox from Lortab safely is to do so under the medical supervision and care of a rehab facility. Though it is possible to detox at home, this can be dangerous and, quite honestly, ineffective. A rehab center provides the measure of security the addict needs to detox safely, without distraction or temptation to return to a life of Lortab abuse.